Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic and suffering from cough. Diagnosed with tuberclosis. Advice some treatment?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13203 Questions

default
Posted on Mon, 31 Dec 2012 in Lung and Chest disorders
Question: my wife is diabetic and she is suffering from cough for last 3 months and is diagnosed tuberclosis.
she is 64 years of age.
Kindly advise treatment. Is it curable at this age
collapse and consolidation is seen in right middle lobe lateral segnebt and right lower lobe apical and anterior basal segments. The leison is seen as slidified lung parenchyma with air bonchogram and a small cavitation. Multiple peripheral acinar nodules coalescing to form larger nodules and increased reticulations are also seen in the region. Volume of the affected lung is not increased.
Elsewere both the lung fields are within normal limits. No pneumantics or atelectactic lung tissue is recognised. Broncho-vscular markings are prominent.
Significant broncho-pulmonary lymphadenopathy is seen on either side, more on right side. No impingement of right main lobar bronchii are seen.
No significant sized anterior or superior mediastinal lymphadenopathy is seen. No paratracheal group of lymphnodes is seen.
Trachea is within normal limits.
Anterior and superior mediastinal vessels are seen normally. Mediastinal fascial planes are preserved.
Cardiac shadow is normal. No peri-cardial effusion is seen.
Both the pleural is seen normally.
Posterior mediastinum is seen normally.
Bony Thoracic cage is normal.

doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
In a diabetic, chronic infections like tuberculosis are difficult to treat but are not impossible. She needs a careful clinical monitoring after starting with the anti tubercular therapy.
TB is curable with drugs. She needs to complete the treatment without missing any doses of medicines. After she completes the treatment and the infection is cleared then there is nothing to worry.
You can get the necessary treatment prescribed from her physician after the assessment of her general condition.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Tuberculosis

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Dear Dr, I am 30 years Male. I had productive cough in morning for last 2 months and I was suffering from sinusitis also. The sputum was green. Now the cough is gone and only sinusitis remains, no that much sputum. I done a chest x-ray last week which came normal. However doctor told a elevation in Diaphragm and enlagement of heart. What will be the reason of this?. Active Pulmonoray TB not there, but will it be Miliary TB symptom or Amoebic Liver Abscess or anything else?? Please advice me for the next step

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Do I need a urologist or a nephrologist for treatment of renal tuberculosis? I live in Texas and I'm having trouble locating a physician in this speciality. All the physicians that I've called have not treated anyone with this. Would you please give me names/locations of a physician/s in Texas that has or had experience with renal TB?

Thank You, Judy

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!